Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 44, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2009, 11:41 PM CDT for Fayette County, Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2009, 11:41 PM CDT (04:41 UTC)
- Expired
- Jul 15, 2009, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Fayette County, IA
The radar
The La Crosse radar (KARX), 133 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 11:45 PM CDT | HAIL 0.75 | 1 E Oran, IA | NUMEROUS REPORTS OF PEA TO PENNY SIZED HAIL. 1 MILE SWATH ALONG X AVENUE FROM HWY 3 TO 50TH STREET WHERE CORN IS PRETTY SHREDDED. GARDENS IN THE TOWN OF ORAN SHREDDED FROM HAIL AS WELL. TORRENTIAL RAINFALL WITH THE HAIL. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 8:13 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 150441
SVRARX
IAC065-150530-
/O.NEW.KARX.SV.W.0044.090715T0441Z-090715T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 PM CDT TUE JUL 14 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
* UNTIL 1230 AM CDT
* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRBANK...OR 8 MILES WEST OF OELWEIN...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTGATE AROUND 1150 PM...
OELWEIN AND MAYNARD AROUND 1155 PM...
COUNTY ROADS 3 AND W 33 AROUND MIDNIGHT...
ARLINGTON AND HIGHWAYS 3 AND 187 AROUND 1215 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
&&
LAT...LON 4280 9209 4282 9161 4265 9161 4264 9162
4264 9209
TIME...MOT...LOC 0441Z 269DEG 32KT 4270 9207
$$
BAUMGARDT2 follow-up statements
000
WWUS53 KARX 150503
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1203 AM CDT WED JUL 15 2009
IAC065-150530-
/O.CON.KARX.SV.W.0044.000000T0000Z-090715T0530Z/
FAYETTE IA-
1203 AM CDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FAYETTE COUNTY...
AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OELWEIN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
3 MILES NORTH OF OELWEIN AT 1205 PM...
ARLINGTON AND HIGHWAYS 3 AND 187 AROUND 1225 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR NORTHEASTERN IOWA.
&&
LAT...LON 4280 9209 4282 9161 4265 9161 4264 9162
4264 9209
TIME...MOT...LOC 0500Z 258DEG 26KT 4272 9190
$$
DB000
WWUS53 KARX 150529
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT WED JUL 15 2009
IAC065-150539-
/O.EXP.KARX.SV.W.0044.000000T0000Z-090715T0530Z/
FAYETTE IA-
1229 AM CDT WED JUL 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY
EXPIRES AT 1230 AM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. SHERIFFS REPORTED NO
SEVERE WEATHER WITH THIS STORM. HOWEVER...THE AREA NEAR ORAN SHOULD
HAVE SEEN LARGE HAIL.
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR NORTHEASTERN IOWA.
LAT...LON 4280 9209 4282 9161 4265 9161 4264 9162
4264 9209
TIME...MOT...LOC 0529Z 266DEG 23KT 4273 9165
$$
BAUMGARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:42 PM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, Jul 14, 2:42 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 242 PM CDT TUE JUL 14 2009 .SHORT TERM...THROUGH FRIDAY NIGHT MUCH OF THE TIME SPENT WITH COLD FRONTAL PASSAGE TONIGHT AND ASSOCIATED SEVERE WEATHER RISK/RAIN CHANCES. OTHER TIME SPENT ON BREEZY WINDS/LOWER DEWPOINTS WED/THURS...AND STRONG COOLING COMING IN FOR THURS NIGHT/FRI...WITH PERHAPS SOME RECORD LOW MAX TEMPS FOR FRIDAY. CURRENTLY...GOES WATER VAPOR SHOWS POTENT SHORTWAVE SHIFTING THROUGH ND/SASK/MANITOBA WITH IMPRESSIVE JET DIGGING THROUGH THE BASE OF THE TROUGH. COLD FRONT PER GOES VISIBLE AND OBSERVATIONS JUST EAST OF ABERDEEN/HURON SD LINE AND MOVING STEADILY EAST. MUCH DRIER BEHIND THE FRONT WITH DEWPOINTS IN THE 40S/50S AND BREEZY CONDS. CONVECTION HAS RECENTLY INITIATED ALONG THE FRONT NORTHEAST OF HURON SD. ONGOING CONVECTION ALSO IN WRN MN IN EXIT REGION OF JET COINCIDENT WITH STRONG PV/DYNAMICS. WARM SECTOR EAST OF THE COLD FRONT IS MUDDLED WITH AMPLE LOW/MID CLOUDS AND NARROW CAPE AXIS EAST OF THE COLD FRONT TO ABOUT I-35 OR JUST WEST OF THERE. SOUTHEAST FLOW OVER ERN IA/WISC KEEPING DEWPOINTS INT THE 50S TO AROUND 60...AND NO SURFACE INSTABILITY. VERY WEAK WARM FRONT/CONVERGENCE AXIS RUNS FROM NERN SD INTO CNTL IA...WITH A MORE WELL DEFINED WARM FRONT/OUTFLOW BOUNDARY ACROSS NRN MO. WEST OF THE WEAK WARM FRONT FROM NERN SD TO CNTL IA...NARROW CAPE/DEWPOINT AXIS WITH MLCAPE TO 2000 J/KG WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S. VWPS AND PROFILER SHOWING STRONG LOW TO MID TROPOSPHERIC FLOW IN PLACE...WITH GENERALLY 40-50KT OF DEEP SHEAR IN PLACE ACROSS MN/IA...MORE FURTHER NORTH. MUCH OF THIS IN THE LOWEST 3KM WITH STRONG SPEED/DIRECTIONAL SHEAR. TONIGHT...SEVERAL THINGS TO HAPPEN. FIRST...AS MOISTURE TRANSPORT CONTINUES TO INCREASE DOWNSTREAM OF SHORTWAVE TROUGH...EXPECT WRN/CNTL MN STORM CLUSTER TO CONTINUE TO GROW AS IT EXPANDS EAST/NORTHEAST INTO NWRN/WCNTL WISC. THIS COULD BRING AN ELEVATED STORM THREAT INTO OUR NRN COUNTIES EARLY THIS EVENING WHICH WOULD LIKELY BE SUB-SEVERE...BUT MAY BE STRONG NONETHELESS. PRIMARY ATTENTION HOWEVER WILL BE ON SWRN MN/NWRN IA AHEAD OF COLD FRONT WHICH SHOULD EITHER CONVECT OR SEE LINE SEGMENT FROM ERN DAKOTAS MOVE IN AND UPSCALE INTO STRONG SEVERE MCS. WILL NEED TO WATCH FOR DISCRETE/CELLULAR DEVELOPMENT OUT AHEAD OF THIS MORE TIED TO THE WEAK WARM FRONT MOVING INTO THE I-35 CORRIDOR EARLY THIS EVENING...WITH BACKED SELY FLOW COULD PRODUCE A LOW END SUPERCELL THREAT. NO MODELS REALLY CONVECTING THIS BOUNDARY HOWEVER AND SBCINH IS CURRENTLY HIGH. THINK OUR BETTER POTENTIAL FOR SEVERE COMES WITH ADVANCING FRONTAL ZONE AND DEVELOPING LINE SEGMENTS/LINEAR SYSTEM. 0-3KM SHEAR VECTOR NORMAL TO THE FRONT COULD SUPPORT A COLD POOL-DOMINATED WIND PRODUCING SYSTEM..BUT...INSTABILITY SUGGESTS HIGHER END WIND EVENT MAY EVOLVE SOUTHEAST THROUGH IOWA INTO HIGHER THETA-E INSTABILITY. THIS MAY AFFECT NERN IA BUT CONFIDENCE IN A WIDESPREAD AND/OR SIG SEVERE EVENT JUST NOT THAT HIGH. SPC PROBABILITIES FOR SEVERE HAVE BEEN SHIFTING WEST AND LOWERING ALL DAY...AND MORE SUBTLE SREF TREND /CALIBRATED/ ALSO SEEN DOING THIS. THERE INDICATIONS /LOCALLY RUN NESTED ARW-WRF AT 4 KM/ THAT LINEAR SYSTEM OVER SWRN MN THIS EVENING SPLITS WITH NRN SEGMENT TIED TO PV/JET SCOOTING NORTH OF THE AREA...AND SRN BRANCH OF MCS REALLY TAKING OFF INTO IOWA AND POINTS SOUTH/EAST...WITH SCT/BKN ELEVATED CLUSTERS CROSSING AREA OVERNIGHT. NO EASY SOLUTION HERE...AND GIVEN FORCING SIGNALS AND TRENDS...WILL MAINTAIN LOW-END LIKELY RAIN CHANCES AND EMPHASIZE SEVERE TRENDS IN THE WEST BEFORE CAPE DIMINISHES RATHER SUBSTANTIALLY OVERNIGHT. BIG MOISTURE TRANSPORT FOCUS INTO THE NRN MO OUTFLOW BOUNDARY MAY INITIATE LARGE MCS HERE...WHICH MAY DISRUPT MOISTURE TRANSPORT INTO US AS THE NIGHT WEARS ON. WED-THURS...FRONT SURGES OUT OF THE AREA EARLY WED MORNING WITH BREEZY CONDITIONS DEVELOPING THROUGH THE DAY. MIXING WILL SUPPORT TAKING DEWPOINTS OUT OF THE 60S /MORNING/ WELL INTO THE 50S AND PERHAPS EVEN SOME UPPER 40S. SKIES SHOULD CLEAR AFTER SOME MORNING CUMULUS...WITH MIXING ALLOWING TEMPERATURES INTO THE UPPER 70S/LOWER 80S. SKIES REMAIN MOSTLY CLEAR WED NIGHT WITH LOWS IN THE 50S. SECONDARY SHORTWAVE DIGS INTO EVOLVING UPPER TROUGH ON THURSDAY AND DRIVES SECONDARY COLD FRONT THROUGH THE AREA. SOME FRONTOGENESIS FORCING IN THE MID LEVELS WITH THIS WAVE AND A FEW DETERMINISTIC RUNS HAVE BEEN TRYING TO BRING A BAND OF SHRA THROUGH IOWA ON THURSDAY IN THIS FORCING. HAVE KEPT THE FORECAST DRY VIA INPUT FROM HPC/ECMWF AND ENSEMBLE TRENDS...BUT NEEDS TO BE WATCHED ESPECIALLY NERN IA. IN WAKE OF THIS WAVE/COLD FRONT...ANOMALOUSLY COLD FOR MID JULY AIRMASS SINKS SOUTH INTO THE AREA WITH TEMPERATURES REALLY STRUGGLING AND LIKELY NOT HITTING 70 IN MOST AREAS. STANDARDIZED ANOMALIES FOR 850MB TEMPS BY LATER FRI AFTERNOON A SOLID 2 SIGMA BELOW CLIMATOLOGY...WHICH STRONGLY SUGGESTS A POTENTIAL FOR RECORD COLD HIGH TEMPS FOR FRIDAY PARTICULARLY IN WISCONSIN WHERE CLOUDS SHOULD BE MORE WIDESPREAD AND COLD POOL THE DEEPEST. TRENDED HIGHS DOWN ON FRIDAY...BUT FEAR MORE IS NEEDED. INTRODUCED A SMALL SHRA CHANCE IN CNTL WISC WITH NEXT SHORTWAVE DIGGING AROUND THE CYCLONE DURING THE DAY ON FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY ANOMALOUS UPPER LOW OVER THE GREAT LAKES WILL CONTINUE TO INFLUENCE THE WEATHER WELL INTO THE WEEKEND...WITH BELOW NORMAL TEMPERATURES AND GENERALLY DRY CONDITIONS. SOLUTIONS HAVE TRENDED TOWARD A SLOWER/DEEPER UPPER TROUGH WHICH MAKES SENSE GIVEN THE AMPLIFIED/HOT WESTERN RIDGE EXTENDING NORTH THROUGH THE ROCKIES. THIS MAY DELAY SIGNIFICANT WARMING UNTIL SUNDAY...AND SATURDAY TEMPERATURES MAY NEED TO BE BROUGHT DOWN. ALSO...GIVEN 500MB HEIGHTS/850MB TEMPS IN WISCONSIN RUNNING AROUND 2 SIGMA BELOW MID JULY CLIMATOLOGY...RECORD LOW TEMPERATURES MAY COME INTO THE PICTURE AT SOME POINT FOR SOME LOCATIONS SAT MORNING IF CLOUDS ARE AT MINIMUM AND A STRONG INVERSION CAN BE BUILT. SUNDAY- TUES...THERE/S DIFFERING AGREEMENT ON NEXT UPSTREAM SHORTWAVE OUT OF THE PACIFIC NORTHWEST INTO THE NRN PLAINS/SRN CANADA. ECMWF DETERMINISTIC AND ENSEMBLE RUNS HAVE BEEN INSISTENT ON A QUICKER PROGRESSION HERE...WHICH WOULD DRIVE A WEAK FRONTAL BOUNDARY/RAIN CHANCES INTO THE AREA BY MONDAY/TUESDAY. GFS RUNS...WITH STRONG SUPPORT FROM THEIR ENSEMBLE MEANS AND UKMET RUNS...HAVE TRENDED A FULL 24-36 HOURS SLOWER WITH THIS FEATURE...WITH SOME AGREEMENT HERE AS WELL FROM THE GEM. NEW HPC GUIDANCE FROM NCEP SLOWS DOWN THE EURO TIMING A BIT...SO WE WENT THIS DIRECTION AS A COMPROMISE AT THIS POINT...WHICH BRINGS RAIN CHANCES IN MONDAY NIGHT AND HITS TUESDAY A LITTLE HARDER. PERIOD WILL FEATURE SLOW WARMING BACK TOWARD NORMAL. && .AVIATION...TONIGHT AND WEDNESDAY A COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS AS IT MOVES EAST ACROSS THE AREA TONIGHT. THESE THUNDERSTORMS WILL AFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA BETWEEN 15.00Z AND 15.06Z...AND WESTERN WISCONSIN BETWEEN 15.03Z AND 15.09Z. A FEW OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL EAST OF A LAKE CITY MINNESOTA TO WEST UNION IOWA LINE. IN ADDITION TO THE THUNDERSTORM THREAT...CEILINGS SHOULD FALL INTO THE 2-3K RANGE BETWEEN 15.02Z AND 15.12Z. AS DRY AIR MOVES INTO THE REGION ON WEDNESDAY MORNING...CEILINGS SHOULD QUICKLY CLIMB INTO THE VFR RANGE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BINAU AVIATION...BOYNE
Hazardous weather outlook, Jul 14, 7:49 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 749 PM CDT TUE JUL 14 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-151100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 749 PM CDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED OVERNIGHT...HOWEVER WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. A FRONT IS APPROACHING THE AREA WITH SOME THUNDERSTORMS ALONG IT IN SOUTHCENTRAL MINNESOTA. THE SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD EAST INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA DURING THE REMAINDER OF THE EVENING. ISOLATED SEVERE STORMS CANNOT BE RULED OUT...WITH THE MAIN THREAT DAMAGING WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA WOULD BE MORE LOCALIZED THIS EVENING...SHOULD AN ORGANIZED SMALL COMPLEX OF THUNDERSTORMS OCCUR. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. WIZ017-029-032>034-041>044-053>055-061-151100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 749 PM CDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE IN OR DEVELOP DURING THE LATE EVENING. INSTABILITY WILL LIKELY BE DIMINISHING...AND AS A RESULT...SEVERE THUNDERSTORMS ARE NOT EXPECTED. FURTHER WEAKENING WOULD OCCUR AS THE THUNDERSTORMS MOVE TOWARD CENTRAL WISCONSIN AFTER MIDNIGHT. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...STRONG STORMS WITH WINDS TO 30 MPH...PEA-SIZED HAIL...AND BRIEF HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. BAUMGARDT
In the hours before
Special weather statement, Jul 14, 9:05 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 905 PM CDT TUE JUL 14 2009 IAZ008-009-018-019-150400- CHICKASAW-FLOYD-HOWARD-MITCHELL- 905 PM CDT TUE JUL 14 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CHICKASAW...FLOYD... HOWARD AND MITCHELL COUNTIES... AT 900 PM...DOPPLER RADAR INDICATED A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS APPROACHING INTERSTATE 35 NEAR MASON CITY. THE STORMS WERE MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE THUNDERSTORMS. SOME AREAS MAY NEED TO HAVE SEVERE THUNDERSTORM WARNINGS SHOULD THE STORMS BECOME STRONGER. LOCATIONS THAT MAY BE AFFECTED THROUGH 11 PM INCLUDE... OSAGE...ST. ANSGAR...CHARLES CITY...MARBLE ROCK...CRESCO... ELMA...NEW HAMPTON AND NASHUA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY MORNING FOR NORTHEASTERN IOWA. PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. BAUMGARDT
Special weather statement, Jul 14, 11:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1133 PM CDT TUE JUL 14 2009 IAZ029-150530- FAYETTE- 1133 PM CDT TUE JUL 14 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING FAYETTE COUNTY... AT 1130 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM 9 MILES NORTHWEST OF FAIRBANK...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS THUNDERSTORM. THE STORM HAS BEEN STRENGTHENING AND MAY NEED A SEVERE THUNDERSTORM WARNING IF IT BECOMES THREATENING. THE STORM WILL BE NEAR... OELWEIN...WESTGATE AROUND 1150 PM... MAYNARD AROUND MIDNIGHT... ARLINGTON AROUND 1210 AM... HIGHWAYS 3 AND 187 AROUND 1220 AM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY MORNING FOR NORTHEASTERN IOWA. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.